Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New regimen
Oct 17, 2007

Hello Dr. Young,

I'm starting my first HAART regimen for which I choose fosamprenavir/Telzir and Epzicom/Lexiva.

In Europe this regimen is not licensed for once daily usage. I have however heard that it can be taken once a day at 1400mg Lexiva and 200mg Norvir at once. Is this true? If this will be licensed in Europe soon can I start on the twice daily regimen as my doctor recommends and then switch to once daily later when this is approved? Is the data (if any) on the once daily regimen reliable?

anything should I keep in mind when starting this regimen?

I'm starting my first dose in 2 days, I hope to have your answer by then.

Thanks a lot

Response from Dr. Young

Thanks for your European post.

The combination of abacavir/3TC (Epzicom/Kivexa) and ritonavir (Norvir)-boosted fosamprenavir (Lexiva/Telzir) is commonly used in our clinic for first-line treatment of HIV. Our patients' experiences have been very positive.

Yes, fosamprenavir can be dosed once-daily when boosted- this is on the basis of a number of well designed, prospective clinical studies.

Here in the US, boosted fosamprenavir is approved for once-daily use in first-line patients- indeed, last week the US FDA approved a newer, lower ritonavir dose too- 100 mg with 1400 mg fosamprenavir.

It would be entirely reasonable to switch from the twice daily to once-daily; but one could discuss initiating your regimen as a once-daily right from the start.

Hope this helps. BY



Previous
Mixed couple
Next
Hep B - Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement